Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 338, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 11, 2012, 6:43 PM CDT for 4 counties in Mississippi. It was in force for 77 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2012, 6:43 PM CDT (23:43 UTC)
- Expired
- Jun 11, 2012, 8:00 PM CDT
- In force
- 77 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Lowndes County, MS, Noxubee County, MS, Oktibbeha County, MS, Winston County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 6:45 PM CDT | TSTM WND DMG | Columbus, MS | SEVERAL TREES DOWNED IN COLUMBUS AND LOWNDES COUNTY. ONE TREE FELL ON A CAMPER. A FEW POWER LINES DOWNED. WINDOWS BLOWN OUT OF A BUSINESS ON TUSCALOOSA ROAD. |
| Jun 11, 6:45 PM CDT | TSTM WND GST 57 | Columbus, MS | |
| Jun 11, 6:45 PM CDT | TSTM WND GST 62 | 2 Nw Bent Oak, MS | REPORTED AT GOLDEN TRIANGLE AIRPORT |
| Jun 11, 6:50 PM CDT | TSTM WND GST 67 | 5 W Starkville, MS | |
| Jun 11, 6:55 PM CDT | TSTM WND DMG | 2 S Starkville, MS | TREE DOWNED SOUTH OF STARKVILLE |
| Jun 11, 7:05 PM CDT | TSTM WND DMG | Brooksville, MS | POWER LINES DOWNED IN THE BROOKSVILLE AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 5:17 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1602 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
928
WUUS54 KJAN 112343
SVRJAN
MSC087-103-105-159-120100-
/O.NEW.KJAN.SV.W.0338.120611T2343Z-120612T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
643 PM CDT MON JUN 11 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...
WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...NANIH WAIYA...LOUISVILLE...
LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF COLUMBUS...
OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF STARKVILLE...
* UNTIL 800 PM CDT
* AT 643 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 11 MILES NORTHWEST OF LONGVIEW TO BENT OAK TO STEENS MOVING
SOUTH AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
OKTOC BY 650 PM CDT...
CRAIG SPRINGS AND CRAWFORD BY 655 PM CDT...
BROOKSVILLE BY 700 PM CDT...
BETHEDEN...DEERBROOK AND BIGBEE VALLEY BY 705 PM CDT...
MILLCREEK AND LOUISVILLE BY 710 PM CDT...
MASHULAVILLE BY 715 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI.
&&
LAT...LON 3293 8835 3292 8893 3294 8918 3320 8917
3320 8911 3328 8911 3329 8909 3350 8908
3350 8863 3354 8850 3352 8848 3353 8849
3355 8849 3362 8826
TIME...MOT...LOC 2343Z 003DEG 37KT 3343 8909 3342 8863
3351 8824
$$
JA3 follow-up statements
485
WWUS54 KJAN 120001 RRA
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
701 PM CDT MON JUN 11 2012
MSC087-103-105-159-120100-
/O.CON.KJAN.SV.W.0338.000000T0000Z-120612T0100Z/
WINSTON MS-OKTIBBEHA MS-NOXUBEE MS-LOWNDES MS-
701 PM CDT MON JUN 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR LOWNDES...NOXUBEE...OKTIBBEHA AND WINSTON COUNTIES...
AT 700 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM STURGIS TO CRAWFORD TO 9 MILES NORTHEAST OF BIGBEE VALLEY MOVING
SOUTH AT 45 MPH. WINDS OF 65 MPH WERE REPORTED AT THE GOLDEN TRIANGLE REGIONAL
AIRPORT AT 658 PM.
SEVERE THUNDERSTORMS WILL BE NEAR...
BETHEDEN...DEERBROOK AND BIGBEE VALLEY BY 705 PM CDT...
MILLCREEK BY 710 PM CDT...
MASHULAVILLE...PRAIRIE POINT...MACON AND LOUISVILLE BY 715 PM
CDT...
CENTER RIDGE BY 720 PM CDT...
VERNON BY 725 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI.
&&
LAT...LON 3293 8835 3292 8893 3294 8918 3320 8917
3320 8911 3328 8911 3329 8909 3350 8908
3350 8863 3354 8850 3352 8848 3353 8849
3355 8849 3362 8826
TIME...MOT...LOC 0000Z 003DEG 37KT 3326 8910 3325 8864
3334 8825
$$072
WWUS54 KJAN 120014
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
714 PM CDT MON JUN 11 2012
MSC087-103-105-159-120100-
/O.CON.KJAN.SV.W.0338.000000T0000Z-120612T0100Z/
WINSTON MS-OKTIBBEHA MS-NOXUBEE MS-LOWNDES MS-
714 PM CDT MON JUN 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHERN LOWNDES...NOXUBEE...SOUTHERN OKTIBBEHA AND WINSTON
COUNTIES...
AT 712 PM CDT...LOCAL LAW ENFORCEMENT AND EMERGENCY MANAGEMENT REPORTED
A LINE OF SEVER THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM JUST NORTH OF LOUISVILLE TO BROOKSVILLE TO 6 MILES EAST OF BIGBEE
VALLEY MOVING SOUTH AT 45 MPH. A 65 TO 70 MPH WIND GUST WAS MEASURED 5 MILES
WEST OF STARKVILLE PRIOR TO 707PM CDT WITH TREES REPORTED DOWN.
SEVERE THUNDERSTORMS WILL BE NEAR...
CENTER RIDGE BY 720 PM CDT...
VERNON AND NOXAPATER BY 725 PM CDT...
NANIH WAIYA...PAULETTE...GHOLSON AND SHUQUALAK BY 730 PM CDT...
COOKSVILLE BY 735 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI.
&&
LAT...LON 3293 8835 3292 8893 3294 8918 3320 8917
3320 8911 3328 8911 3329 8909 3341 8908
3340 8867 3343 8829
TIME...MOT...LOC 0012Z 003DEG 37KT 3314 8911 3313 8865
3322 8826
$$
JA836
WWUS54 KJAN 120030
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
730 PM CDT MON JUN 11 2012
MSC087-105-120039-
/O.CAN.KJAN.SV.W.0338.000000T0000Z-120612T0100Z/
OKTIBBEHA MS-LOWNDES MS-
730 PM CDT MON JUN 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LOWNDES AND SOUTHERN
OKTIBBEHA COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI.
LAT...LON 3293 8835 3292 8893 3294 8918 3320 8917
3320 8911 3328 8911 3329 8909 3329 8831
TIME...MOT...LOC 0029Z 003DEG 37KT 3297 8912 3296 8866
3305 8827
$$
MSC103-159-120100-
/O.CON.KJAN.SV.W.0338.000000T0000Z-120612T0100Z/
WINSTON MS-NOXUBEE MS-
730 PM CDT MON JUN 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NOXUBEE AND WINSTON COUNTIES...
AT 729 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NOXAPATER TO SHUQUALAK TO 8 MILES
SOUTHEAST OF PRAIRIE POINT MOVING SOUTH AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
NANIH WAIYA AND COOKSVILLE BY 735 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI.
&&
LAT...LON 3293 8835 3292 8893 3294 8918 3320 8917
3320 8911 3328 8911 3329 8909 3329 8831
TIME...MOT...LOC 0029Z 003DEG 37KT 3297 8912 3296 8866
3305 8827
$$
JAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:00 PM CDT, 43 minutes earlier.
Area forecast discussion, Jun 11, 6:00 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 600 PM CDT MON JUN 11 2012 ..SEVERE THUNDERSTORM COMPLEX PUSHING SOUTHEAST INTO THE REGION THIS EVENING... .UPDATE...UPDATED ZONES AND PRODUCTS FOR INCLUSION OF SEVERE THUNDERSTORM WATCH NUMBER 375 FOR PORTIONS OF THE FORECAST AREA ALONG AND NORTH OF WINNSBORO...TO JACKSON...TO MERIDIAN THROUGH 10 PM CDT. SEVERE THUNDERSTORM COMPLEX WITH A HISTORY OF WIDESPREAD WIND DAMAGE JUST TO OUR NORTH IS BEGINNING TO PUSH SOUTH INTO NORTHERN PORTIONS OF THE REGION CURRENTLY. PREVIOUS NOTION THAT THE WESTERN EXTENT OF THIS COMPLEX WOULD BE EAST OF OUR WESTERN COUNTIES/PARISHES STARTING TO PROVE FALSE AS THE OVERALL MCS HAS TURNED A LITTLE MORE DUE SOUTH. MOST INTENSE PORTIONS OF THE COMPLEX ARE MOVING INTO THE ARKLAMISS DELTA AND ALONG AND JUST EAST OF THE GOLDEN TRIANGLE. THE FORMER INTENSITY MAX CORRESPONDS TO MOVEMENT INTO BEST INSTABILITY AXIS WHILE LATTER MAX CORRESPONDS TO BETTER BAROCLINIC AND UPPER LEVEL SUPPORT. COULD BE A ZONE IN THE MIDDLE OF THESE INTENSITY MAXIMA WHERE WINDS WILL NOT BE AS STRONG...BUT EVEN IN THESE AREAS GUSTS UP TO SEVERE CRITERIA ARE STILL HIGHLY POSSIBLE. ZONES UPDATED TO INCREASE POPS IN MOST AREAS THROUGH THE EVENING AND TO SPEED UP TIMING JUST A BIT. PREVIOUS IDEA OF SEVERE POTENTIAL EXISTING (FROM MAINLY DAMAGING WINDS) WELL SOUTH INTO THE CWA THIS EVENING IS VERY VALID...ALTHOUGH HIGH END GUST POTENTIAL WILL LIKELY DROP OFF LATER THIS EVENING AS ACTIVITY PUSHES INTO FAR SOUTHERN ZONES. /BB/ && .PREV DISCUSSION... /ISSUED 430 PM CDT MON JUN 11 2012/ SHORT TERM...CURRENTLY WATCHING RATHER WELL-DEVELOPED THUNDERSTORM COMPLEX (WHICH HAS BEEN PRODUCING DAMAGING WINDS AND SOME REPORTS OF LARGE HAIL) PUSHING SOUTHEAST TOWARD THE NORTHERN FRINGES OF OUR FORECAST AREA. AS HAS GENERALLY BEEN ANTICIPATED WITH THIS SYSTEM...THE COMPLEX IS EXPECTED TO HOLD TOGETHER WITH SUFFICIENT STRENGTH TO CONTINUE TO SEVERE RISK AS IT MOVES INTO THE HEART OF THE REGION THIS EVENING. THE COMBINATION OF STORM RELATIVE LOW LEVEL SHEAR AND INSTABILITY NORTH OF I-20 EARLY THIS EVENING COULD POSE A PARTICULARLY STRONG RISK FOR WIDESPREAD WINDS GUSTS IN EXCESS OF 70 MPH. THERE HAS BEEN SOME INDICATION THAT THE WESTERN EXTENT OF THE STORM COMPLEX MAY END UP PASSING EAST OF OUR WESTERN-MOST COUNTIES AND PARISHES AND THIS TREND WILL HAVE TO BE MONITORED. HOWEVER...GIVEN THE CONSENSUS OF PREVIOUS GUIDANCE AND THE EXPECTATION OF SOME SLIGHT SOUTHWARD TURNING OF MOVEMENT VECTORS IT WOULD BE PREMATURE AT THIS POINT TO DE-EMPHASIZE THE RISK THERE. SOMEWHAT LESSER SHEAR AND INSTABILITY INGREDIENTS SOUTH OF I-20 LATE THIS EVENING SHOULD ALLOW FOR A LITTLE LESS SIG SVR POTENTIAL IN THOSE AREAS...BUT AT LEAST SOME DAMAGING WIND WILL PERSIST. STILL EXPECT MOST OF THE CONVECTION SHOULD BE OVER IN THE CWA BY LATE TONIGHT WITH TEMPERATURES BOTTOMING-OUT A LITTLE BELOW MAV GUIDANCE. FOR TOMORROW THE SITUATION IS VERY COMPLEX AND HINGES UPON THE SPECIFIC EVOLUTION OF THINGS TONIGHT. FOR EXAMPLE...MANY HIRES MODEL RUNS WHICH HAVE MODELED CONVECTION THUS FAR QUITE WELL SO FAR INSIST DEEP MOISTURE AND INSTABILITY AXIS WILL BE DISRUPTED SO MUCH BY TONIGHTS CONVECTION THAT LITTLE THUNDERSTORM ACTIVITY WILL FORM TOMORROW. MEANWHILE...THE LARGER-SCALE EUROPEAN MODEL (WHICH IS SURPRISINGLY NOT DOING A TERRIBLE JOB WITH THE CURRENT CONVECTION) BREAKS OUT VERY ROBUST STORMS ACROSS AT LEAST THE SOUTHERN TWO-THIRDS OF OUR REGION TOMORROW AFTERNOON ALONG A SOUTHWARD ADVANCING FRONTAL BOUNDARY. THE LATTER SCENARIO IS LOOKING MORE PLAUSIBLE SINCE THE RESERVOIR OF MOISTURE AND INSTABILITY TO OUR WEST DOES NOT LOOK TO BE ERADICATED BY ANY CONVECTION DEVELOPING LATER AND MOISTURE TRANSPORT VECTORS WILL COME FROM THE WEST TOMORROW AHEAD OF THE BOUNDARY. IT IS QUITE POSSIBLE A DIFFERENT THUNDERSTORM COMPLEX WILL GET GOING TO OUR WEST LATE TONIGHT...WHICH MAY SUBSEQUENTLY TRY TO PUSH INTO PART OF OUR REGION RELATIVELY EARLY ON TUESDAY. THAT SAID...THE MOST LIKELY EVOLUTION WILL BE FOR MOST OF THE CONVECTION TO HOLD OFF IN OUR REGION UNTIL LATER ON TUESDAY...WHEN INSTABILITY WILL AGAIN BE HIGH...SHEAR MODERATE...AND THE RISK FOR AT LEAST SOME SEVERE WEATHER PRESENT. /BB/ LONGER TERM...WEDNESDAY THROUGH NEXT SUNDAY...THE COLD FRONT WILL PUSH SOUTH THROUGH MOST OF THE FORECAST AREA WEDNESDAY AND STALL BEFORE REACHING THE GULF COAST. A DRIER AIRMASS FOLLOWING THE FRONT WILL BRIEFLY SETTLE OVER THE ARKLAMISS...BUT MODELS ARE IN GENERAL AGREEMENT THAT A WEAK UPPER LEVEL SHORTWAVE TROUGH WILL CUT OFF FROM THE WESTERLIES AND SLOWLY MIGRATE SEWD INTO THE LOWER MS VALLEY REGION. THIS LOW WILL HELP TO MOISTEN THE AIRMASS AND PROMOTE A MORE FAVORABLE ENVIRONMENT FOR SUMMERTIME DIURNAL TSTM ACTIVITY...PARTICULARLY ALONG THE HWY 84 CORRIDOR FROM THURS THROUGH THE WEEKEND. HOWEVER MOISTURE/INSTABILITY WILL BE MARGINAL FOR GETTING MORE THAN ISOLATED TO SCATTERED CONVECTIVE PCPN COVERAGE. OTHERWISE...EXPECT SEASONABLE TEMPERATURES WITH HIGHS GETTING TO AROUND 90F WHILE LOWS DROP OFF INTO THE MID/UPPER 60S. /EC/ && .AVIATION...GENERALLY VFR CONDITIONS SCT-BKN 3-5KFT WILL CONTINUE FOR MOST AREAS THE REMAINDER OF THE AFTERNOON. CIGS/VSBYS WILL DETERIORATE QUICKLY OVER NRN ZONES BY 6 PM WHEN A SQUALL LINE OF STRONG AND SEVERE STORMS MOVES IN FROM THE NORTH. THE LINE OF STORMS WILL PROCEED TO THE S ACROSS THE REGION...REACHING THE I-20 CORRIDOR BETWEEN 8 AND 10 PM AND MOVING INTO SRN ZONES BETWEEN 10 PM AND MIDNIGHT. IFR/MVFR CIGS/VSBYS CAN BE EXPECTED IN HEAVIER PRECIP WITH THE LINES OF STORMS. VSBYS WILL RECOVER TO VFR IN THE WAKE OF THE STORMS WITH BKN-OVC CIGS 3-5K FEET. WIND GUSTS ARE EXPECTED TO BE MOST INTENSE OVER NRN ZONES WITH POSSIBLE WIND GUSTS TO 70-80 MPH WITH GUSTS TO 60 MPH EXPECTED OVER SRN AREAS. WIDESPREAD MVFR CIGS WILL DEVELOP TOWARD MORNING ACROSS THE AREA WITH LOCAL MVFR VSBYS THROUGH 13Z. /03/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 90 72 90 / 79 59 50 24 MERIDIAN 71 89 71 92 / 80 60 42 19 VICKSBURG 72 90 70 90 / 78 55 52 29 HATTIESBURG 73 91 73 92 / 61 48 30 35 NATCHEZ 73 89 71 89 / 66 40 32 46 GREENVILLE 71 90 69 89 / 100 50 32 17 GREENWOOD 70 90 68 89 / 100 47 30 13 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/03/EC
Hazardous weather outlook, Jun 11, 3:18 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 318 PM CDT MON JUN 11 2012 ARZ074-075-LAZ007>009-MSZ018-019-025>046-122030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- 318 PM CDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTH MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA DURING THE LATE AFTERNOON TODAY AND EARLY THIS EVENING. THE PRIMARY SEVERE WEATHER RISK WITH THESE STORMS WILL BE DAMAGING WIND GUSTS WITH THE POTENTIAL FOR DESTRUCTIVE WINDS FROM 70 TO 80 MPH. RESIDENTS ARE URGED TO TAKE COVER AS THUNDERSTORMS APPROACH. LARGE QUARTER SIZE HAIL WILL ALSO BE POSSIBLE. SEVERE STORMS ASSOCIATED WITH AN APPROACHING THUNDERSTORM COMPLEX WILL MOVE INTO THE AREA DURING THE LATE AFTERNOON. THE RISK OF SEVERE STORMS WILL CONTINUE THROUGH THE EARLY EVENING AND SHOULD END BY 8 OR 9 PM. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. LAZ015-016-023-025-MSZ047>058-122030- RICHLAND-MADISON LA-FRANKLIN LA-TENSAS-WARREN-HINDS-RANKIN-SCOTT- NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- 318 PM CDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA THIS EVENING. THE PRIMARY SEVERE WEATHER RISK WITH THESE STORMS WILL BE DAMAGING WIND GUSTS FROM 60 TO 70 MPH. RESIDENTS ARE URGED TO TAKE COVER AS THUNDERSTORMS APPROACH. LARGE QUARTER SIZE HAIL WILL ALSO BE POSSIBLE. SEVERE STORMS ASSOCIATED WITH AN APPROACHING THUNDERSTORM COMPLEX WILL MOVE INTO THE AREA DURING THE EVENING. THE RISK OF SEVERE STORMS SHOULD END BY 10 OR 11 PM. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY. THE PRIMARY RISKS WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH. LOCALLY HEAVY DOWNPOURS WILL ALSO BE POSSIBLE. A FRONTAL BOUNDARY WILL MOVE INTO THE REGION TUESDAY. THE UNSTABLE AND VERY MOIST AIR MASS THAT WILL BE IN PLACE WILL MAINTAIN THE POTENTIAL FOR STRONG TO SEVERE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS EVENING AND AGAIN TUESDAY. LAZ024-026-MSZ059>066-072>074-122030- CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 318 PM CDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND SOUTH MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA TONIGHT. THE PRIMARY SEVERE WEATHER RISK WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH. HAIL TO THE SIZE OF QUARTERS WILL ALSO BE POSSIBLE. SEVERE STORMS ASSOCIATED WITH AN APPROACHING THUNDERSTORM COMPLEX WILL MOVE INTO THE AREA TONIGHT. THE RISK OF SEVERE STORMS WILL CONTINUE UNTIL 1 AM. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY. THE PRIMARY RISKS WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH. LOCALLY HEAVY DOWNPOURS WILL ALSO BE POSSIBLE. A FRONTAL BOUNDARY WILL MOVE INTO THE REGION TUESDAY. THE UNSTABLE AND VERY MOIST AIR MASS THAT WILL BE IN PLACE WILL MAINTAIN THE POTENTIAL FOR STRONG TO SEVERE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TONIGHT AND TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 03
In the hours before
Local storm report, Jun 11, 6:06 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
606 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST CLEVELAND 33.74N 90.73W
06/11/2012 E50.00 MPH BOLIVAR MS CO-OP OBSERVER
&&
DLLocal storm report, Jun 11, 6:31 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
631 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM TSTM WND GST COLUMBUS AFB 33.63N 88.45W
06/11/2012 M59.00 MPH LOWNDES MS OTHER FEDERAL
51 KNOT GUST AT COLUMBUS AFB
&&
DLLocal storm report, Jun 11, 6:33 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
633 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST 4 NNE METCALFE 33.50N 90.98W
06/11/2012 M53.00 MPH WASHINGTON MS ASOS
AT GLH
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:59 AM CDT | Special Weather Statement | JAN | Forrest | 31 min |
| Jun 11, 5:00 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 75 min |
| Jun 11, 5:40 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 65 min |
| Jun 11, 5:42 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore | 63 min |
| Jun 11, 5:49 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery, Webster | 71 min |
| Jun 11, 5:50 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 70 min |
| Jun 11, 6:12 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Leflore, Sunflower | 63 min |
| Jun 11, 6:45 PM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Leflore, Sunflower | 2 hr |
| Jun 11, 6:45 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Leflore | 75 min |
| Jun 11, 6:58 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Montgomery, Webster | 77 min |
| Jun 11, 6:59 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Washington | 61 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.